Title

Peripheral Neuropathy in Non-Hodgkin’s Lymphoma Patients Receiving Vincristine with and Without Aprepitant/Fosaprepitant

Document Type

Article

Publication Date

6-1-2020

Description

Background: Peripheral neuropathy is a common treatment-related adverse effect associated with vincristine. Vincristine is a major CYP3A4 substrate and is often administered alongside the neurokinin-1 (NK-1) receptor antagonists, aprepitant or fosaprepitant, which are moderate CYP3A4 inhibitors. This inhibition may result in increased concentrations of vincristine and an increased incidence of toxicity.

Objective:The primary objective of this study was to investigate if there is a clinically significant drug interaction between vincristine and aprepitant or fosaprepitant resulting in early-onset peripheral neuropathy. The secondary objective of this study was to investigate the cumulative rate of chemotherapy-induced peripheral neuropathy (CIPN).

Methodology:This was a single-centered, retrospective, cohort chart review. Patients receiving vincristine-based chemotherapy between 1 July 2010 through 30 June 2018 were identified and reviewed for concomitant use of aprepitant or fosaprepitant and incidence of neuropathy. Early-onset CIPN was defined as neuropathy onset during the first cycle of chemotherapy.

Results:A total of 115 subjects were retrospectively reviewed over the study period, of whom 71 were included in the aprepitant/fosaprepitant group and 44 were included in the group without a NK-1 receptor antagonist. Of the subjects who received aprepitant/fosaprepitant, 26.7% experienced early-onset peripheral neuropathy as compared to 22.7% in the group without a NK-1 receptor antagonist (P = 0.627). Overall, CIPN was higher in the group who received aprepitant/fosaprepitant compared to the group without (56% vs. 36%, P = 0.036).

Conclusion:There appears to be an increased risk of CIPN with the concomitant use of vincristine and aprepitant or fosaprepitant.

Share

COinS